MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210R
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had been given general anesthesia prior to a photoselective vaporization of the prostate procedure.During the procedure an error message was received stating the fiber port overheated.The fiber was replaced, but the error message appeared with the second fiber also.The procedure was then rescheduled.There were no patient complications.This event is being reported for aborted/cancelled procedure with a patient under anesthesia.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this console was serviced at the customer's facility by a distributor.The distributor replaced the resonator, and the reported error was cleared confirming the reported event.The laser was then calibrated and passed full functional and electrical safety testing.The resonator was returned and upon receipt at our quality assurance laboratory it was thoroughly analyzed.Functional testing of the resonator found that there was low power output, the resonator had communication issues, the fiber focus lens was dirty, and there were a couple of burnt optics.Based on the information available, and resonator analysis results, the investigation is assigned a conclusion code of cause traced to component failure.
 
Event or Problem Description
It was reported that the patient had been given general anesthesia prior to a photo selective vaporization of the prostate procedure.During the procedure an error message was received stating the fiber port overheated.The fiber was replaced, but the error message appeared with the second fiber also.The procedure was then rescheduled.There were no patient complications.This event is being reported for aborted/cancelled procedure with a patient under anesthesia.

Brand Name
GREENLIGHT XPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key14989158
Report Number2124215-2022-25233
Device Sequence Number16534879
Product Code GEX
UDI-Device Identifier00878953001906
UDI-Public00878953001906
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210R
Device Catalogue Number0010-0210R
Device Lot NumberXPS50390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date12/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2011
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown